Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 7:25 PM CDT for 4 counties in Illinois; Des Moines County, Lee County, Louisa County, Iowa; Clark County, Missouri. It was in force for 65 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 20, 2015, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Lee County, IA, Louisa County, IA, Hancock County, IL, Henderson County, IL, Mercer County, IL, Warren County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:26 PM CDT | TSTM WND DMG | Danville, IA | LARGE TREE LIMB SNAPPED AT MILE MARKER 252 ON HWY 34. TREE LIMB WAS ABOUT 24 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Jun 20, 7:32 PM CDT | TSTM WND DMG | Denmark, IA | NUMEROUS TREE DAMAGE...CAMPER ON ITS SIDE...AND A TELEPHONE POLE DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 20, 7:35 PM CDT | TSTM WND DMG | Denmark, IA | CAMPING TRAILER BLOWN OFF JACKS. CORN BLOWN OVER. HEAVY RAIN. |
| Jun 20, 7:37 PM CDT | TSTM WND GST 60 | 3 Sw Mediapolis, IA | TIME ESTIMATED FROM RADAR. |
| Jun 20, 7:38 PM CDT | TSTM WND DMG | 1 Nne Burlington, IA | VERY LARGE TREES DOWN NEAR 2200 BLOCK OF ISABELLA AND A DUMPSTER WAS IN THE ROAD NEAR SUNNYSIDE AND ROSEVELT STREETS. |
| Jun 20, 7:39 PM CDT | TSTM WND GST 65 | West Burlington, IA | |
| Jun 20, 7:45 PM CDT | TSTM WND DMG | 1 Ne Fort Madison, IA | NUMEROUS TREES AND LIMBS DOWN ON THE BLUFF ON NORTH SIDE OF FORT MADISON. A CAN COMPANY LOST ITS ROOF. RODEO PARK HAD A LOT OF TREE DAMAGE. WINDS ESTIMATED OVER 70 MPH. LATE REPORT. TIME ESTIMATED. |
| Jun 20, 7:45 PM CDT | TSTM WND DMG | 2 Ne Fort Madison, IA | SEVERAL 3 TO 6 INCH TREE LIMBS DOWN. |
| Jun 20, 7:45 PM CDT | TSTM WND DMG | Burlington, IA | TREES UPROOTED AND SNAPPED OFF IN BURLINGTON. DELAYED REPORT. |
| Jun 20, 7:45 PM CDT | TSTM WND DMG | Dallas City, IL | TREES DOWN ACROSS ROADS. POWER OUT. TIME ESTIMATED. |
| Jun 20, 7:45 PM CDT | TSTM WND DMG | West Burlington, IA | MULTIPLE 3 INCH TREE LIMBS DOWN. WINDS ESTIMATED 70 MPH. WATER IN STREET IS CURB DEEP. |
| Jun 20, 7:51 PM CDT | TSTM WND DMG | West Burlington, IA | LARGE TREES DOWN IN ROAD |
| Jun 20, 8:02 PM CDT | TSTM WND DMG | Mediapolis, IA | 12 INCH DIAMETER TREES BLOWN DOWN ON NORTH SIDE OF TOWN. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
293
WUUS53 KDVN 210025
SVRDVN
ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.NEW.KDVN.SV.W.0053.150621T0025Z-150621T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...
WESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
DES MOINES COUNTY IN SOUTHEASTERN IOWA...
LEE COUNTY IN SOUTHEASTERN IOWA...
SOUTHERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
NORTHERN CLARK COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 830 PM CDT
* AT 724 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WYMAN TO NEAR LOWELL TO CROTON...MOVING EAST AT
45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...WAPELLO...OQUAWKA...NAUVOO...
WEST BURLINGTON...HAMILTON...WARSAW...MEDIAPOLIS...WEST POINT...
DALLAS CITY...DANVILLE...DONNELLSON...MONTROSE...STRONGHURST...
MORNING SUN...KEITHSBURG...WAYLAND AND MIDDLETOWN.
PEOPLE ATTENDING STEAMBOAT DAYS SHOULD SEEK SAFE SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4060 9194 4060 9172 4081 9137 4116 9137
4117 9148 4119 9147 4114 9078 4079 9079
4028 9139
TIME...MOT...LOC 0024Z 277DEG 39KT 4118 9143 4088 9144 4059 9169
HAIL...0.75IN
WIND...70MPH
$$
RP KINNEY3 follow-up statements
645
WWUS53 KDVN 210042
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT SAT JUN 20 2015
ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.CON.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
742 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN WARREN...SOUTHWESTERN MERCER...WESTERN HANCOCK...
HENDERSON...DES MOINES...LEE...SOUTHERN LOUISA AND NORTHERN CLARK
COUNTIES...
AT 741 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOOLESBORO TO GULF PORT TO NEAR DALLAS CITY...
MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...WAPELLO...OQUAWKA...NAUVOO...
WEST BURLINGTON...HAMILTON...WARSAW...MEDIAPOLIS...WEST POINT...
DALLAS CITY...DANVILLE...DONNELLSON...MONTROSE...STRONGHURST...
MORNING SUN...KEITHSBURG...WAYLAND AND MIDDLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4060 9194 4060 9172 4081 9137 4118 9137
4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0041Z 278DEG 50KT 4113 9111 4083 9109 4063 9121
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
RP KINNEY126
WWUS53 KDVN 210116
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT JUN 20 2015
ILC067-071-131-187-IAC057-111-115-MOC045-210130-
/O.CON.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
816 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN WARREN...SOUTHWESTERN MERCER...WESTERN HANCOCK...
HENDERSON...EASTERN DES MOINES...CENTRAL LEE...SOUTHEASTERN LOUISA
AND NORTHERN CLARK COUNTIES...
AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JOY TO NEAR CARMAN TO KEOKUK...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...OQUAWKA...NAUVOO...WEST
BURLINGTON...HAMILTON...WARSAW...DALLAS CITY...MONTROSE...
STRONGHURST...KEITHSBURG...WAYLAND...CARMAN...BIGGSVILLE...
GLADSTONE...ROZETTA...TERRE HAUTE...SEATON AND ALEXANDRIA.
PEOPLE ATTENDING STEAMBOAT DAYS SHOULD SEEK SAFE SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4060 9194 4060 9172 4068 9124 4115 9099
4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0115Z 280DEG 21KT 4116 9090 4075 9101 4041 9143
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY130
WWUS53 KDVN 210131
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SAT JUN 20 2015
IAC057-111-115-ILC067-071-131-187-MOC045-210141-
/O.EXP.KDVN.SV.W.0053.000000T0000Z-150621T0130Z/
WARREN IL-MERCER IL-HANCOCK IL-HENDERSON IL-DES MOINES IA-LEE IA-
LOUISA IA-CLARK MO-
831 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
SOUTHWESTERN MERCER...WESTERN HANCOCK...HENDERSON...EASTERN DES
MOINES...CENTRAL LEE...SOUTHEASTERN LOUISA AND NORTHERN CLARK
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4060 9194 4060 9172 4068 9124 4115 9099
4114 9078 4079 9079 4028 9139
TIME...MOT...LOC 0129Z 277DEG 39KT 4116 9090 4075 9101 4041 9143
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:45 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 20, 6:45 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 645 PM CDT SAT JUN 20 2015 .UPDATE... ISSUED AT 645 PM CDT SAT JUN 20 2015 TWO LARGE SUPERCELLS HAD FORMED JUST WEST OF THE DVN CWA ABOUT 2 HOURS AGO AND HAVE BEEN PUSHING SOUTHEAST INTO THE WESTERN PORTION OF OUR COUNTIES. TEA CUP SIZE HAIL WAS REPORTED AT 520 PM IN PELLA IOWA IN MARION COUNTY. IN THE MEANTIME...ELEVATED STORMS ALONG HIGHWAY 20 CONTINUE TO DUMP HEAVY RAINFALL AS STORMS HAVE BEEN REPEATING ACROSS THAT AREA. ALL OF THESE STORMS WILL BE CONGEALING INTO A LINEAR MCS AHEAD OF THE COLD FRONT THAT'S MOVING INTO OUR FAR NW CWA. THIS LINE OF STORMS WILL HAVE DAMAGING WINDS OF AT LEAST 70 MPH WHERE BOWING SEGMENTS OCCUR AS IT TRACKS ACROSS THE REMAINDER OF THE CWA THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS SQUALL LINE AS THE HAIL AND TORNADO RISK IS LESSENING. THE STORMS WILL END WITH THE PASSAGE OF THE FRONT. && .SYNOPSIS... ISSUED AT 340 PM CDT SAT JUN 20 2015 ELEVATED HAILERS HAVE BEEN ONGOING ACROSS OUR FAR NORTHERN CWA THIS AFTERNOON. IN THE MEANTIME...EXTREME INSTABILITY WAS BUILDING OVER SW IA WITH SBCAPES OF 5500 J/KG. A VERY TIGHT GRADIENT EXISTED OVER CENTRAL AND EASTERN IA. EFFECTIVE BULK SHEAR WAS ALSO STRONG WITH VALUES OF 55 KNOTS WITH HELICITY OF 300 M2/S2. STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT. IN THE RAIN COOLED AIR ALONG HIGHWAY 20 3 PM TEMPERATURES WERE ONLY IN THE 60S...WHILE THE REMAINDER OF THE DVN CWA WAS IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER 70S. A WARM FRONT WAS LOCATED IN SOUTHERN IA AND NORTHEAST MO. SOUTH OF THIS FRONT TEMEPERATURES WERE IN THE MID 90S WITH DEWPOINTS IN THE MID 70S. A COLD FRONT WAS PUSHING INTO NW IA WITH TEMPERATURES BEHIND THE FRONT IN THE 70S WITH DEWPOINTS IN THE 50S IN ND. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 340 PM CDT SAT JUN 20 2015 VOLATILE SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING. LATE THIS AFTERNOON THROUGH THIS EVENING. CAP WILL BREAK BY 6 PM ALLOWING FOR EXPLOSIVE SEVERE WEATHER DEVELOPMENT. WITH SUCH HIGH CAPE AND STRONG DEEP LAYER SHEAR ALL MODES OF SEVERE IS LIKELY... VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS WITH PWATS OF 1.8 INCHES. THE COLD FRONT WILL MOVE THROUGH THE CWA OVERNIGHT GRADUALLY ENDING THE THUNDERSTORMS AS WINDS SHIFT TO THE NORTHWEST. MINIMUM TEMPERATURES WILL RANGE FROM THE MID 60S TO LOWER 70S. SUNDAY...WEAK HIGH PRESSURE WILL BRING A BIT LOWER DEWPOINTS INTO THE CWA ON NORTHERLY WINDS. THIS WILL PUSH THE FRONT DOWN INTO MO SO MOST OF THE CWA WILL HAVE A DRY DAY BUT IT WILL BE WARM. MAXIMUM TEMPERATURES WILL BE IN THE MID TO UPPER 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 340 PM CDT SAT JUN 20 2015 ACTIVE PATTERN THROUGH THE PERIOD WITH EAST-WEST FRONTAL BOUNDARY MEANDERING BACK AND FORTH ACROSS THE AREA. THIS WILL BRING NEAR DAILY CHANCES OF THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. HOWEVER...TOO EARLY FOR DETAILS. MAXIMUM TEMPERATURES THROUGH THE PERIOD WILL BE IN THE 80S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 645 PM CDT SAT JUN 20 2015 VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN THUNDERSTORMS THIS EVENING. A COLD FRONT WILL ARRIVE DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS IN EXCESS OF 60 KNOTS. NORTH WINDS LESS THAN 10 KNOTS CAN BE EXPECTED LATER TONIGHT AND SUNDAY AS WEAK HIGH PRESSURE MOVES ACROSS THE AREA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1013 AM CDT SAT JUN 20 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1013 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA. THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY ATTENTION TO THE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE PRIMARY RISK DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO BE APPRECIATED. 05/GIBBS/NICHOLS
In the hours before
Local storm report, Jun 20, 6:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 3 NNE STOCKTON 42.40N 89.99W
06/20/2015 M2.05 INCH JO DAVIESS IL TRAINED SPOTTER
RAIN FELL BETWEEN 330 AND 515 PM.
&&
STEVEKLocal storm report, Jun 20, 6:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 SW WILLIAMSBURG 41.66N 92.02W
06/20/2015 E0.25 INCH IOWA IA TRAINED SPOTTER
0640 PM HAIL LISBON 41.92N 91.39W
06/20/2015 E0.25 INCH LINN IA AMATEUR RADIO
&&
STEVEKLocal storm report, Jun 20, 7:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST FAIRFIELD 41.01N 91.97W
06/20/2015 M60 MPH JEFFERSON IA AWOS
&&
HAASELocal storm report, Jun 20, 7:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 2 W COPPOCK 41.16N 91.76W
06/20/2015 JEFFERSON IA TRAINED SPOTTER
60+ MPH WINDS WITH CORNFIELD LAID OVER.
&&
HAASELocal storm report, Jun 20, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN FAIRFIELD 41.01N 91.97W
06/20/2015 U0.00 INCH JEFFERSON IA PUBLIC
WATER 1 FOOT DEEP IN DOWNTOWN DISTRICT OF FAIRFIELD
&&
STEVEKSpecial weather statement, Jun 20, 7:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 722 PM CDT SAT JUN 20 2015 IAZ064-065-067-077-210045- WASHINGTON-MUSCATINE-CEDAR-JOHNSON- 722 PM CDT SAT JUN 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MUSCATINE...SOUTHEASTERN JOHNSON...NORTHEASTERN WASHINGTON AND SOUTHWESTERN CEDAR COUNTIES... AT 722 PM CDT...A STRONG THUNDERSTORM WAS OVER WEST LIBERTY...OR 9 MILES SOUTHEAST OF WEST BRANCH...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MUSCATINE...WEST BRANCH...WEST LIBERTY...WILTON...LONE TREE... NICHOLS...ATALISSA...SPRINGDALE...MOSCOW AND RIVER JUNCTION. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 252 AND 274. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4168 9139 4164 9096 4138 9107 4148 9153 TIME...MOT...LOC 0022Z 288DEG 41KT 4155 9126 05/87
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 54 min |
| Jun 20, 8:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 50 min |
| Jun 20, 8:44 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer | 32 min |
| Jun 21, 1:45 AM CDT | Dense Fog Advisory | DVN | Carroll, Jo Daviess, Stephenson | 7 hr |
| Jun 21, 12:03 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 55 hr |
| Jun 20, 7:22 PM CDT | Special Weather Statement | DVN | Muscatine | 23 min |
| Jun 20, 7:40 PM CDT | Special Weather Statement | DVN | Muscatine | 35 min |
| Jun 20, 9:19 PM CDT | River Flood Warning | DVN | Iowa | 4 days |
| Jun 20, 7:52 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.